Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 55, NWS Jackson, MS

February 6, 2008Noxubee County, Mississippi

NWS Jackson, MS issued this tornado warning at Feb 6, 2008, 1:51 AM CST for Noxubee County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2008, 1:51 AM CST (07:51 UTC)
Expired
Feb 6, 2008, 2:15 AM CST
In force
24 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 89 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 1:55 AM CSTTORNADO 04 Wnw Paulette, MSNARROW PATH OF MAINLY SMALL TREES SNAPPED AND LIMBS DOWN. MAXIMUM WIND ESTIMATED AT 70 MPH. PATH LENGTH 1 MILE AND WIDTH 50 YARDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 10:01 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
1.3
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 060751
TORJAN
MSC103-060815-
/O.NEW.KJAN.TO.W.0055.080206T0751Z-080206T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
151 AM CST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 215 AM CST

* AT 151 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A TORNADO NEAR PAULETTE...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  PRAIRIE POINT AND 8 MILES SOUTHEAST OF DEERBROOK BY 205 AM CST...
  BIGBEE VALLEY BY 210 AM CST...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3305 8834 3296 8844 3298 8859 3329 8852
      3328 8829
TIME...MOT...LOC 0751Z 214DEG 40KT 3303 8848

$$

EEC
2 follow-up statements
000 
WWUS54 KJAN 060758
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
158 AM CST WED FEB 6 2008

MSC103-060815-
/O.CON.KJAN.TO.W.0055.000000T0000Z-080206T0815Z/
NOXUBEE MS-
158 AM CST WED FEB 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CST FOR
NORTHEASTERN NOXUBEE COUNTY...

AT 158 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF PRAIRIE 
POINT...MOVING NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  BIGBEE VALLEY BY 210 AM CST...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3328 8829 3305 8834 3303 8841 3306 8847
      3328 8842
TIME...MOT...LOC 0758Z 218DEG 45KT 3309 8841

$$

EEC
000 
WWUS54 KJAN 060804
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
203 AM CST WED FEB 6 2008

MSC103-060815-
/O.CON.KJAN.TO.W.0055.000000T0000Z-080206T0815Z/
NOXUBEE MS-
203 AM CST WED FEB 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CST FOR
NORTHEASTERN NOXUBEE COUNTY...

AT 203 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO.  THIS TORNADO WAS LOCATED 4 MILES SOUTHEAST OF PRAIRIE 
POINT...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
 4 MILES EAST OF PRARIE POINT AT 208 AM CST...

LAT...LON 3328 8829 3305 8834 3303 8841 3306 8847
      3328 8842
TIME...MOT...LOC 0803Z 221DEG 41KT 3313 8836

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 5, 9:12 PM CST, 4 hours 39 minutes earlier.

Area forecast discussion, Feb 5, 9:12 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
912 PM CST TUE FEB 5 2008

.UPDATE...TWEAKED THE HOURLY VALUES. WINDS AND CLOUDS WILL KEEP THE
AREA IN THE LOWER AND MID 70S FOR MUCH OF THE NIGHT. WILL LIKELY
ALLOW THE WIND ADVISORY/LAKE ADVISORY TO EXPIRE AT MIDNIGHT. THE
SQUALL HAS BEEN TO SLOW TO MOVE INTO THE CWA AND FEWER SHOWER AND
THUNDERSTORMS DEVELOPED AHEAD OF THE LINE THAN EXPECTED. MORE
ACTIVITY WAS DEVELOPING OVER THE SOUTHERN ZONES...WHERE THE BETTER
INSTABILITY WAS...BUT THE BETTER SHEAR AND FORCING REMAIN OVER THE
NORTHWEST. ALTHOUGH THERE HAS BEEN A SHORT BREAK IN THE
ACTIVITY...WILL NOT MAKE ANY ADJUSTMENTS TO THE FORECAST AT THIS
POINT. THE LINE OF STORMS SHOULD CONTINUE TO INTENSIFY AS IT MOVES
EAST INTO THE CWA.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL MOVE INTO GLH WITHIN THE NEXT
HOUR...STORMS TO THE WEST WERE PRODUCING WIND GUSTS AROUND 40 MPH.
THE LINE WILL CONTINUE TO MOVE EAST. TSRA WITH GUSTS TO 40 MPH OR
GREATER WILL APPROACH GWO AROUND 5Z...JAN 6Z...GTR 8Z...MEI/HBG 10Z.
HAIL WILL BE LIKELY AS THE STORMS MOVE THROUGH ALSO. HEAVY RAINFALL
WILL LIKELY REDUCE VISIBILITIES TO LESS THAN 3SM BRIEFLY. IN
ADDITION...CEILINGS WILL LIKELY FALL TO 1000FT OR LESS BRIEFLY AS
THE RAIN MOVES IN. OTHERWISE...HEIGHTS SHOULD BE AROUND 2500FT AT
MOST LOCATIONS. THE CURRENT FORECAST SEEMS TO HAVE A HANDLE ON THE EXPECTED
CONDITIONS FOR THE NEXT FEW HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  61  32  60 / 100  19   0  11
MERIDIAN      60  63  32  61 / 100  49   0  12
VICKSBURG     56  59  32  62 /  99  10   0  11
HATTIESBURG   62  65  34  61 / 100  50   0  11
NATCHEZ       58  61  32  61 /  98  12   0  11
GREENVILLE    52  56  33  56 /  97   9   0  11
GREENWOOD     55  58  31  57 / 100  14   0  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ030>033-
     037>039-043>066-072>074.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ018-019-025>029-
     034>036-040>042.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ015-016-
     023>026.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ007>009.

AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ074-075.

&&

7
Hazardous weather outlook, Feb 5, 11:02 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1102 PM CST TUE FEB 5 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
070515-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1102 PM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

DANGEROUS SEVERE THUNDERSTORMS ARE STILL EXPECTED OVERNIGHT. SEVERE
THUNDERSTORMS WILL BE SCATTERED ACROSS THE FORECAST AREA ALONG AND
EAST OF A SQUALL LINE THE REST OF TONIGHT. DAMAGING WINDS WILL BE THE
MAIN RISK ALONG WITH A FEW TORNADOES...MAINLY EAST OF A LINE FROM
INDIANOLA MISSISSIPPI TO LAKE PROVIDENCE TO WINNSBORO LOUISIANA.
LARGE HAIL CAN ALSO BE EXPECTED WITH HAILSTONES TO GOLFBALL SIZE OR
LARGER.

THE BEST CHANCE OF SEVERE STORMS WILL GRADUALLY SHIFT EAST OF THE
INTERSTATE 55 CORRIDOR BY 2 AM AND REACH EAST MISSISSIPPI GENERALLY
BETWEEN 2 AND 5 AM.

THE MOST INTENSE STORMS WILL OCCUR WHERE BREAKS IN THE LINE OF STORMS
OCCUR OVER SOUTH...CENTRAL AND EAST MISSISSIPPI. THESE AREAS WILL
HAVE THE HIGHEST RISK OF TORNADO DEVELOPMENT FOR THE REST OF TONIGHT.

THE STRONG COLD FRONT CROSSING THE MISSISSIPPI RIVER SHOULD REACH
NEAR THE MISSISSIPPI AND ALABAMA BORDER AROUND SUNRISE WEDNESDAY. THE
LAST OF THE SEVERE WEATHER RISK WILL END BY AROUND 8 AM CST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH EARLY WEDNESDAY.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Local storm report, Feb 5, 10:03 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND DMG     GUNNISON                33.94N 90.95W
02/05/2008                   BOLIVAR            MS   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES WERE BLOWN DOWN FROM GUNNISON
            TO DUNCAN.

&&

CME
Local storm report, Feb 6, 12:30 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             9 NE VICKSBURG          32.42N 90.76W
02/06/2008  E1.75 INCH       WARREN             MS   EMERGENCY MNGR

            GOLFBALL SIZED HAIL REPORTED AT OAK RIDGE ROAD.

&&

MME
Local storm report, Feb 6, 12:33 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1233 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     6 E VICKSBURG           32.33N 90.77W
02/06/2008                   WARREN             MS   EMERGENCY MNGR

            NUMEROUS LARGE TREES...POWER LINES AND TRANSFORMERS
            DOWNED IN EASTERN WARREN COUNTY.

&&

MME
Local storm report, Feb 6, 1:50 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
150 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     TSTM WND DMG     2 NNW TERRY             32.13N 90.31W
02/06/2008                   HINDS              MS   LAW ENFORCEMENT

            TREES AND LIMBS DOWN AT TERRY ROAD AND LEBANON PINE GROVE
            ROAD.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 9:01 PM CSTSevere Thunderstorm WarningJANBolivar44 min
Feb 5, 10:39 PM CSTTornado WarningJANIssaquena, Sharkey51 min
Feb 5, 11:19 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower26 min
Feb 5, 11:28 PM CSTTornado WarningJANCarroll, Holmes, Humphreys, Leflore32 min
Feb 5, 11:50 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery40 min
Feb 5, 11:51 PM CSTSevere Thunderstorm WarningJANHinds, Warren39 min
Feb 6, 12:16 AM CSTSevere Thunderstorm WarningJANMadison, Yazoo59 min
Feb 6, 12:38 AM CSTTornado WarningJANMadison, Yazoo52 min
Feb 6, 12:39 AM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson40 min
Feb 6, 12:54 AM CSTTornado WarningJANOktibbeha21 min
Feb 6, 12:56 AM CSTSevere Thunderstorm WarningJANHinds33 min
Feb 6, 12:59 AM CSTTornado WarningJANClaiborne, Copiah, Hinds20 min
Feb 6, 1:11 AM CSTTornado WarningJANClay19 min
Feb 6, 1:18 AM CSTSevere Thunderstorm WarningJANHinds, Rankin42 min
Feb 6, 1:22 AM CSTTornado WarningJANClay, Lowndes23 min
Feb 6, 1:25 AM CSTTornado WarningJANAttala, Leake35 min
Feb 6, 1:40 AM CSTTornado WarningJANChoctaw, Winston35 min
Feb 6, 1:47 AM CSTSevere Thunderstorm WarningJANNoxubee28 min
Feb 6, 2:00 AM CSTTornado WarningJANNoxubee, Oktibbeha, Winston45 min
Feb 6, 2:09 AM CSTTornado WarningJANKemper, Neshoba36 min
Feb 6, 2:28 AM CSTTornado WarningJANClay, Lowndes47 min
Feb 6, 2:46 AM CSTTornado WarningJANNoxubee44 min
Feb 6, 3:00 AM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Winston29 min
Feb 6, 3:16 AM CSTSevere Thunderstorm WarningJANNoxubee33 min
Feb 6, 3:28 AM CSTSevere Thunderstorm WarningJANClarke27 min
Feb 6, 4:36 AM CSTLake Wind AdvisoryJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more13 hr

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.